2.50
Hdl Handle:
http://hdl.handle.net/2336/29453
Title:
Severe labetalol overdose in an 8-month-old infant
Authors:
Thorsteinsson, Adalbjorn; Johannesdottir, Astridur; Eiríksson, Herbert; Helgason, Hrodmar
Citation:
Paediatr Anaesth. 2008, 18(5):435-8
Issue Date:
1-May-2008
Abstract:
We report a case of a large labetalol overdose in an eight-month-old infant that was being treated for hypertension following surgery for coarctation of the aorta. Labetalol, both alpha and beta adrenergic blocking agent was used for treating postoperative hypertension. By mistake, the patient was given an extremely high dose of labetalol intravenously (17.2 mg.kg(-1)). Remarkably, the medication error had a surprisingly limited clinical effect on the infant who survived the incident. We discuss the pharmacokinetic, pharmocodynamic and possible explanations for this fortunate turn of events.
Description:
To access publisher full text version of this article. Please click on the hyperlink in Additional Links field
Additional Links:
http://www.blackwell-synergy.com/doi/abs/10.1111/j.1460-9592.2008.02501.x

Full metadata record

DC FieldValue Language
dc.contributor.authorThorsteinsson, Adalbjorn-
dc.contributor.authorJohannesdottir, Astridur-
dc.contributor.authorEiríksson, Herbert-
dc.contributor.authorHelgason, Hrodmar-
dc.date.accessioned2008-06-04T09:16:41Z-
dc.date.available2008-06-04T09:16:41Z-
dc.date.issued2008-05-01-
dc.date.submitted2008-06-04-
dc.identifier.citationPaediatr Anaesth. 2008, 18(5):435-8en
dc.identifier.issn1155-5645-
dc.identifier.pmid18312512-
dc.identifier.doi10.1111/j.1460-9592.2008.02501.x-
dc.identifier.urihttp://hdl.handle.net/2336/29453-
dc.descriptionTo access publisher full text version of this article. Please click on the hyperlink in Additional Links fielden
dc.description.abstractWe report a case of a large labetalol overdose in an eight-month-old infant that was being treated for hypertension following surgery for coarctation of the aorta. Labetalol, both alpha and beta adrenergic blocking agent was used for treating postoperative hypertension. By mistake, the patient was given an extremely high dose of labetalol intravenously (17.2 mg.kg(-1)). Remarkably, the medication error had a surprisingly limited clinical effect on the infant who survived the incident. We discuss the pharmacokinetic, pharmocodynamic and possible explanations for this fortunate turn of events.en
dc.language.isoenen
dc.publisherArnette-Blackwellen
dc.relation.urlhttp://www.blackwell-synergy.com/doi/abs/10.1111/j.1460-9592.2008.02501.xen
dc.subject.meshAntihypertensive Agentsen
dc.subject.meshAortic Coarctationen
dc.subject.meshFemaleen
dc.subject.meshHumansen
dc.subject.meshHypertensionen
dc.subject.meshInfanten
dc.subject.meshLabetalolen
dc.subject.meshMedication Errorsen
dc.subject.meshPostoperative Complicationsen
dc.titleSevere labetalol overdose in an 8-month-old infanten
dc.typeArticleen
dc.identifier.eissn1460-9592-
dc.contributor.departmentDepartment of Anesthesiology and Intensive Care Medicine, Landspitali University Hospital, Reykjavik, Iceland. adalbjn@landspitali.isen
dc.identifier.journalPaediatric anaesthesiaen

Related articles on PubMed

All Items in Hirsla are protected by copyright, with all rights reserved, unless otherwise indicated.